Alert archive / Texas / High Wind Warnings in 2007
High Wind Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jun 26, 2007, 11:32 PM CDT for 4 counties in Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2007, 11:32 PM CDT (04:32 UTC)
- Expired
- Jun 27, 2007, 1:00 AM CDT
- In force
- 88 min
- Issued by
- NWS Lubbock, TX
Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 270432 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1132 PM CDT TUE JUN 26 2007 TXZ034-035-040-041-270600- /O.NEW.KLUB.HW.W.0003.070627T0432Z-070627T0600Z/ HOCKLEY-LUBBOCK-TERRY-LYNN- INCLUDING THE CITIES OF...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...BROWNFIELD...TAHOKA...ODONNELL 1132 PM CDT TUE JUN 26 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT WEDNESDAY. STRONG NORTHERLY WINDS ON THE BACK-SIDE OF A LARGE SEVERE THUNDERSTORM COMPLEX WILL CONTINUE UNTIL EARLY WEDNESDAY MORNING OVER PORTIONS OF THE SOUTHERN AND CENTRAL SOUTH PLAINS. WATCH FOR SUSTAINED NORTHERLY WINDS FROM 35 TO 45 MPH WITH GUSTS FROM 55 TO 65 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jun 26, 3:23 PM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, Jun 26, 3:23 PM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 323 PM CDT TUE JUN 26 2007 .SHORT TERM... CONVERGENCE AXIS HAS INITIATED THUNDERSTORMS ACROSS THE NORTHERN PANHANDLE WITH SATELLITE SUGGESTING ADDITIONAL DEVELOPMENT FURTHER SOUTH INTO THE NRN FCST AREA NOT OUT OF THE QUESTION. ALSO SEEING THE COLD FRONT BEGINNING TO INITIATE STORMS ACROSS NERN NEW MEXICO AND THEN FURTHER DEVELOPMENT SWD ALONG THE ROCKIES OF NRN NEW MEXICO. EXPECT FURTHER DEVELOPMENT...LIKELY INTO SOME FORM OF COMPLEX...WHICH WILL MOVE SSEWD INTO THE FCST AREA. SOME SEVERE THREAT THROUGH SUNSET WITH WIND AND MARGINALLY SEVERE HAIL THE PRIMARY THREATS. HIGH CHANCE INTO LIKELY CATEGORY POPS LOOK GOOD ATTM WITH SOME REFINEMENT POSSIBLE LATER THIS EVENING. EXPECT MOST OF THE ACTION TO BE OUT OF THE FCST AREA BY 12Z WITH THE PASSAGE OF THE COLD FRONT NOT MUCH LATER. UPPER LEVEL SHEAR AXIS WILL REMAIN JUST TO THE EAST OF THE FCST AREA. WITH SOME LOW LEVEL STABILIZATION WEDNESDAY AND BETTER LOW LEVEL FOCUS AND UPPER LEVEL SUPPORT LIKELY OUT OF THE AREA WEDNESDAY IT LOOKS LIKE PRECIP WILL BE LESS LIKELY...BUT NOT COMPLETELY OUT OF THE QUESTION. WILL MAINTAIN SLIGHT CHANCE TO CHANCE POPS FAVORING ERN AND SRN ZONES GIVEN EXPECTED PLACEMENT OF THE AFOREMENTIONED FEATURES. HIGHS WEDNESDAY ARE A BIT TRICKY WITH THE FRONTAL PASSAGE AND POTENTIAL FOR SIGNIFICANT VARIATIONS IN CLOUD COVER. GUIDANCE IS FAIRLY CLUSTERED TOGETHER BUT WITH THESE FACTORS FAVOR SLIGHTLY COOLER MET GUIDANCE. .LONG TERM... WITH THE COLD FRONT TO THE SOUTH AND THE UPPER LOW/SHEAR AXIS TO THE EAST OF THE AREA WED NIGHT PRECIP CHCS LOOK LOW...BUT NOT ZERO...WITH BEST CHCS IN PROXIMITY TO SHEAR AXIS IN THE SE ZONES. THEN THE MAIN FACTOR FOR OUR FCST THU INTO THE WEEKEND WILL BE THE POSITION OF THE SHEAR AXIS. UNFORTUNATELY THE MORNING GUIDANCE HAS NOT INCREASED CONFIDENCE WITH THIS FEATURE. THE 12Z GFS RUN KEEPS THE AXIS AND MAJORITY PRECIP TO THE EAST OF THE FA WHILE THE NAM AND GFS ENSEMBLE MEAN IS FURTHER WEST ALONG WITH HIGHER PRECIP CHCS...ESPECIALLY FOR THE ROLLING PLAINS. MEANWHILE...GUIDANCE IS IN GOOD AGREEMENT THAT THE UPPER RIDGE ACROSS THE DESERT SW WILL EXPAND NE AND EVENTUALLY ENCOMPASS A LARGE PORTION OF THE ROCKIES AND HIGH PLAINS...CENTERED ROUGHLY OVER THE 4-CORNERS REGION. SO...OUR AREA SHOULD BE LOCATED IN THE TRANSITION ZONE BETWEEN THE HOT/DRY WX ASSOCIATED WITH THE UPPER HIGH AND THE COOLER/WET WX WITH THE WEAKENING UPPER LOW. ANY SUBTLE CHANGES IN EAST/WEST POSITION WILL BE KEY. AT THIS POINT...MINIMAL CHANGES WILL BE MADE TO THE FCST AS IT ALREADY INDICATES BETTER PRECIP CHCS ACROSS THE ROLLING PLAINS...DECREASING FURTHER WEST. ALTHOUGH THE UPSLOPE FLOW MAY INITIATE AFTN TSTM ACTIVITY IN THE NM MTNS...NORTHERLY STEERING FLOW SHOULD KEEP IT TO OUR WEST. THE SHEAR AXIS SHOULD CONTINUE TO WEAKEN WITH TIME AND THUS GRADUALLY DECREASING POPS APPEAR WARRANTED BY THE WEEKEND. TEMPS SHOULD RANGE FROM SLIGHTLY BELOW NORMAL ACROSS THE ROLLING PLAINS WITH THE GREATER MOISTURE AND CLOUD COVER TO PERHAPS SLIGHTLY ABOVE NORMAL NEAR THE NM BORDER. FOR EARLY NEXT WEEK...GFS AND ECMWF INDICATE GRADUALLY LOWERING HEIGHTS UNDERNEATH THE RIDGE...ACROSS SRN TX/NRN NM. WHETHER OR NOT THIS IS A REMNANT OF THE OLD UPPER LOW...THIS WEAKNESS SHOULD ENHANCE THE MOIST EASTERLY FLOW AND PUT A BIT OF DOWNWARD PRESSURE ON HIGH TEMPS...AND IT MAY GET CLOSE ENOUGH TO THE SRN/SE ZONES TO INCREASE POPS THAT AREA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 66 84 64 87 61 / 60 20 20 20 20 TULIA 64 83 63 84 63 / 60 30 20 20 20 PLAINVIEW 66 84 64 84 64 / 60 30 30 20 20 LEVELLAND 67 85 64 85 64 / 50 30 30 20 20 LUBBOCK 67 84 65 86 67 / 60 30 30 20 20 BROWNFIELD 68 85 65 86 66 / 50 30 30 30 20 CHILDRESS 66 84 67 86 68 / 50 40 30 30 30 SPUR 69 86 67 86 68 / 60 40 40 30 30 ASPERMONT 68 85 70 86 70 / 50 50 40 40 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/33
Hazardous weather outlook, Jun 26, 12:17 PM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1217 PM CDT TUE JUN 26 2007 TXZ021>044-271730- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1217 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE HIGH PLAINS OF EASTERN NEW MEXICO AND THE WESTERN TEXAS PANHANDLE. THESE STORMS COULD ORGANIZE INTO A CONVECTIVE SYSTEM AND MOVE SOUTHEAST INTO THE EXTREME SOUTHERN PANHANDLE AND SOUTH PLAINS REGION. THUS THERE IS A SMALL RISK FOR SEVERE WIND GUSTS OR MARGINALLY SEVERE HAIL DURING THE EVENING HOURS PRIMARILY NORTH AND WEST OF A LEVELLAND TO TULIA LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VERY MOIST ATMOSPHERE WILL REMAIN OVER WEST TEXAS THROUGH THE WEEK. THIS MAY LEAD TO LOCALLY HEAVY RAINFALL WHICH WOULD CAUSE FLOODING OF LOW LYING AREAS AND SIGNIFICANT PONDING OF WATER ON ROADWAYS. THE MOST FAVORED REGION FOR HEAVY RAIN WILL SHIFT FROM THE ENTIRE OUTLOOK AREA WEDNESDAY TO LOCATIONS OFF THE CAPROCK THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH SPOTTER NETWORKS AND EMERGENCY MANAGEMENT OFFICIALS WILL WANT TO STAY ABREAST OF ANY CHANGES IN THE EXPECTED EVOLUTION OF THUNDERSTORMS IN AND NEAR THE AREA THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 26, 8:21 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
821 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL MULESHOE 34.23N 102.73W
06/26/2007 M0.75 INCH BAILEY TX LAW ENFORCEMENT
PENNY SIZED HAIL SOUTH SIDE OF MULESHOE AT 809 PM
&&
GJELocal storm report, Jun 26, 8:40 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
840 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL MULESHOE 34.23N 102.73W
06/26/2007 E1.25 INCH BAILEY TX LAW ENFORCEMENT
PEA TO HALF DOLLAR SIZED HAIL COVERING HWY 84 NORTHWEST
OF TOWN. HWY 84 UNDERWATER IN THE SAME AREA AND WATER
HALF WAY UP TO THE TIRES OF POLICE VEHICLES IN THE CITY
&&
GJESpecial weather statement, Jun 26, 9:06 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 906 PM CDT TUE JUN 26 2007 TXZ033>035-270300- LUBBOCK TX-HOCKLEY TX-COCHRAN TX- 906 PM CDT TUE JUN 26 2007 ...LINE OF STRONG THUNDERSTORMS ACROSS COCHRAN...HOCKLEY AND LUBBOCK COUNTIES... AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF MORTON TO NEAR SHALLOWATER TO 15 MILES NORTH OF IDALOU... MOVING SOUTH AT 25 MPH. BRIEF...STRONG WIND GUSTS NEAR 45 MPH AND LOCALLY HEAVY RAIN ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Local storm report, Jun 26, 10:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1015 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 3 N PLAINS 33.23N 102.83W
06/26/2007 M62 MPH YOAKUM TX MESONET
&&
SGELocal storm report, Jun 26, 10:37 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1037 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 2 S BROWNFIELD 33.15N 102.27W
06/26/2007 M62 MPH TERRY TX MESONET
PUBLIC REPORTED ESTIMATED GUSTS OF 50 60 MPH AT 1018 PM
&&
SGELocal storm report, Jun 26, 10:51 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1051 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST DENVER CITY 32.97N 102.83W
06/26/2007 E70 MPH YOAKUM TX LAW ENFORCEMENT
POWER POLES SNAPPED IN DENVER CITY. WIND GUSTS LASTED
FROM 10 PM TO 1015 PM.
&&
SGEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 59 min |
| Jun 26, 10:09 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 66 min |
| Jun 26, 10:39 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 51 min |
Nearby
High Wind Warnings in Texas, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.